MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 219999
Medical Device Problem Codes Application Program Problem: Parameter Calculation Error (1449); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported: "during the same case on 28/10 there were two events that occurred.Tka 2.0.(b)(6) 1) absent checkpoint near cut warning.During the anterior cut the surgeon hit the checkpoint as it was right on the border of the cut.We had no written checkpoint near cut warning nor a yellow checkpoint in the planning/bone prep pages.After reviewing the planning screen the checkpoint could be seen in white on the border of the cut (see attached planning screenshot), however this wasn't picked up due to the lack of warning.Any explanation/resolution for this would be greatly appreciated to avoid this happening again.2) absent notch warning.We initially had a notch warning at 5 degrees of flexion on the femur then increased flexion to 6 degrees which removed the warning - see planning screenshot with no notch warning.See also the anterior run-off in the planning screenshot.The surgeon made the anterior cut and verified it (see attached verification screenshot), which showed the cut was made accurately with no extra extension of the femur.Despite this, we still ended up with a small notch which was noticed by the surgeon during implanting.As a result he had to manually resurface the anterior cut with a saw blade to mitigate the notch.Any explanations for why this has happened so we avoid notching again in future? surgical delay: approx.2 minutes as the surgeon had to manually resurface the anterior cut to mitigate the notch.".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event an event regarding notching/software error involving a mako tka software was reported.The event was confirmed.Method & results -product evaluation and results: review of the case session files noted the following: review of the case session files noted the following: 1.Blade collision with checkpoint without warning (anterior cut) we have determined that the application should have displayed a ¿femur checkpoint near cut¿ warning but it did not.Nc has been created to further investigate the issue.2.Notching of anterior cut without a notch warning the mako system provides warnings for anterior cut notching.These warnings are designed to prevent issues in most cases.However, errors sometimes exceed design tolerances when not operated in accordance with instructions for use.For example, bone registration errors, can cause bone resection errors, resulting in an anterior notch that was not predicted.Please consider the following workflow improvements for optimal resection accuracy: 1.The intercondylar points which affect flexion-extension accuracy and the lateral condylar point were not captured correctly.2.A warning was shown that ¿the accuracy of femur registration has not been fully verified¿.This is best resolved by following the recommended target point pattern and the procedure ¿registration verification¿ described in ¿mako tka 2.0 application user guide¿.Completing this procedure will increase confidence in the registration and reduce the likelihood of notching.3.The femoral array was outside the high accuracy zone for the camera for the anterior and anterior chamfer resection, ¿the base array and end effector array should be centrally positioned in camera view during mako registration.¿ 4.The knee height was too high for the anterior resection.All pre-surgery checks passed, and the mako system was cleared for clinical use.Preventative maintenance was performed august 7, 2025 and november 18, 2025 indicating the unit passed all tests and est requirements and was ready for clinical use.-clinician review: no medical records were received for review with a clinical consultant.-product history review: a review of device history records shows that robot was inspected with no reported discrepancies.-complaint history review: a review of complaints shows no other similar complaints for tka software notching/software error.Conclusions: based on the analysis of the relevant log files and session files, the alleged failure mode related to failure to show a notch warning can be attributed to user error.The investigation related to the alleged issue related to failure to show ¿femur checkpoint near cut¿ warning will be investigated further through nc.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.

Brand Name
MAKO ROBOTIC ARM 3.1
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key23659985
Report Number3005985723-2025-00552
Device Sequence Number15983585
Product Code OLO
UDI-Device Identifier07613327395280
UDI-Public07613327395280
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale